Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 8, 2005, 11:15 PM PST for Ventura County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2005, 11:15 PM PST (07:15 UTC)
- Expired
- Jan 9, 2005, 5:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 15 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 7.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 090720 FFWLOX CAC111-091300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1115 PM PST SAT JAN 8 2005 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... THE LOWER VENTURA RIVER IN WESTERN VENTURA COUNTY...INCLUDING THE NORTHWESTERN PORTION OF THE CITY OF VENTURA * UNTIL 500 AM PST SUNDAY * AT 1100 PM PST...THE LOWER VENTURA RIVER WAS APPROACHING FLOOD STAGE. ADDITIONAL RAINFALL OVERNIGHT WILL RAISE THE RIVER LEVEL ABOVE FLOOD STAGE DURING THE NEXT FEW HOURS. TAYLOR RANCH AND THE VENTURA BEACH RV RESORT WILL BE FLOODED OVERNIGHT. THE CITY OF VENTURA IS EVACUATING THE RV RESORT. FLOOD WATERS ARE NOT CURRENTLY EXPECTED TO REACH THE LEVEL OF THE 101 FREEWAY BRIDGE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3432 11940 3424 11925 3441 11916 3445 11938 $$ JACOBSON/BRUNO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 10:00 PM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Jan 8, 10:00 PM PST, 1 hour 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 PM PST SAT JAN 8 2005 .SHORT TERM...STREAM OF MOISTURE CONTINUES TO MOVE INTO SW CA THIS EVENING. MOISTURE PLUME EXTENDS WELL OFF THE COAST TO THE SW. LATEST SAT PICS INDICATE A SHORTWAVE EMBEDDED IN THE FLOW WAS GETTING BETTER ORGANIZED AND SHOULD MOVE INTO THE DISTRICT LATE TONIGHT AND SUN MORNING. PLENTY OF SUBTROPICAL MOISTURE IS ASSOCIATED WITH THIS FLOW WITH PRECIPITABLE WATER VALUES OVER AN INCH ALONG THE COAST...AND UP TO 1.25 INCHES OFF THE COAST. THIS JUICY AIR WILL BRING RAIN...HEAVY AT TIMES...TO THE DISTRICT THRU THE NIGHT AND FOR MUCH OF THE DAY SUN. BOTH THE GFS AND ETA ARE SHOWING THE PLUME OF HI PWS TO LINGER ALONG AND OFF SW CA CST THRU THE DAY SUN THEN SLOWLY SAG S SUN NITE AND MON. WITH HEAVY AMOUNTS OF PCPN THRU SUN...THERE IS THE POTENTIAL FOR WIDESPREAD URBAN FLOODING AS WELL AS FLOODING OF SMALL RIVERS AND STREAMS. EVEN MAINSTEM RIVERS MAY REACH OR EXCEED FLOOD STAGE INCLUDING THE SANTA CLARA AND VENTURA RIVERS. FOR INFORMATION ON FLOOD WATCHES AND AND FLOOD ADVISORIES PLEASE SEE THE PRODUCTS LAXFFALOX AND LAXFLSLOX. THERE IS ALSO GUSTY SE WINDS IN THE MOUNTAINS OF SW CA...AND A WIND ADVISORY IS IN EFFECT FOR THE MOUNTAINS OF SLO AND SBA COUNTIES. A WINTER STORM WARNING CONTINUES MAINLY ABOVE 6500 FEET FOR HEAVY SNOW AND GUSTY WINDS FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. FOR FURTHER DETAILS ON THIS STORM CHECK THE PRODUCTS LISTED BELOW...AND VISIT OUR WEB SITE AT WWW.WEATHER.GOV/LOSANGELES. RESIDUAL MOISTURE OVER THE DISTRICT AND CONTINUED ONSHORE FLOW WILL KEEP THE CHANCES OF SHOWERS IN THE FORECAST OVER MUCH OF THE DISTRICT SUN NITE AND MON. IT NOW LOOKS LIKE THE LAST IN THIS LONG SERIES OF WEATHER SYSTEMS TO AFFECT THE DISTRICT WILL MOVE THROUGH THE REGION MON NITE AND TUESDAY MORNING. THE POTENTIAL EXISTS WITH THIS SYSTEM TO BRING ANOTHER ROUND OF SIGNIFICANT RAINFALL TO THE DISTRICT...BUT SHOULD NOT BE AS MUCH RAIN AS THIS WEEKENDS SYSTEM. .LONG TERM...LONG WAVE UPPER TROF THAT PARKED ITSELF OVER THE WESTERN U.S. THE LAST COUPLE OF WEEKS IS FORECAST TO FINALLY MOVE E OF THE REGION LATER TUESDAY THROUGH THE MIDDLE OF THE UPCOMING WEEK. IT LOOKS LIKE DRY WEATHER AND MILDER TEMPERATURES WILL PREVAIL TUE NITE THRU THE END OF THE WEEK. THERE SHOULD EVEN BE SOME LOCAL NE CANYON WINDS AT TIMES NIGHT AND MORNING HOURS DURING THE PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX) WINTER STORM WARNING (SEE LAXWSWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && SIRARD
Hazardous weather outlook, Jan 8, 3:23 PM PST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 323 PM PST SAT JAN 8 2005 CAZ034>041-044>047-051>054-059-087-088-091400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 323 PM PST SAT JAN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY PRECIPITATION...HEAVY AT TIMES...WILL CONTINUE. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY PRECIPITATION...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MOYER
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:45 PM PST | Flash Flood Warning | LOX | Santa Barbara, Ventura | 6 hr |
| Jan 9, 12:31 AM PST | Flash Flood Warning | LOX | Ventura | 6 hr |
| Jan 9, 4:05 AM PST | Flash Flood Warning | LOX | Santa Barbara, Ventura | 6 hr |
| Jan 9, 6:00 AM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
| Jan 9, 9:50 AM PST | Flash Flood Warning | LOX | Santa Barbara, Ventura | 6 hr |
| Jan 9, 9:55 AM PST | Flash Flood Warning | LOX | Los Angeles | 6 hr |
| Jan 9, 2:45 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.